Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 265, NWS Lincoln, IL

August 22, 2000Christian County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 22, 2000, 10:29 PM CDT for Christian County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 22, 2000, 10:29 PM CDT (03:29 UTC)
Expired
Aug 22, 2000, 11:00 PM CDT
In force
31 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Christian County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3363 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 230330
SVRSPI
ILC021-230400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1029 PM CDT TUE AUG 22 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 1100 PM CDT

* AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM KINCAID TO 20 MILES SOUTHWEST OF
  MORRISONVILLE...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MORRISONVILLE
  PALMER
  TAYLORVILLE
  ASSUMPTION
  PANA

DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS 
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A 
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE 
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGE?NCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3963 8951 3938 8953 3935 8953 3935 8914
          3937 8909 3953 8905

BYRD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:45 PM CDT, 7 hours 44 minutes earlier.

Area forecast discussion, Aug 22, 2:45 PM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT TUE AUG 22 2000

18Z SFC CHART SHOWS MAIN SFC FNT FM WRN NEBRASKA THRU SRN IA...INTO
NW TIP OF IL THEN NEWRD TO GREAT LAKES. SECONDARY BOUNDARY FM NRN MO
TO SRN IL WAS THE FOCUS FOR WAA CONVECTION ACRS ILX CWA LAST NIGHT.
MOST OF THE CONVECTIVE ACTIVITY ATTM CONCENTRATED ACRS SRN WI/NRN IL
FM A CLUSTER THAT DEVELOPED IN IOWA WITH HELP FM A S/WV THIS
MORNING. THIS EXPECTED TO STAY MAINLY NORTH OF US...BUT NUMEROUS
OUTFLOW BOUNDARIES FM THIS COMPLEX AND LAST NIGHT/S CONVECTION
EXPECTED TO TRIGGER STORMS LATER TODAY. 18Z ILX SOUNDING REVEALS
DECENT CAP PREVENTING FURTHER DEVELOPMENT THUS FAR. ANY HEATING SHLD
EFFECTIVELY BREAK THIS CAP. PROBLEM IS...HEATING HAS BEEN CUT TO A
MINIMUM SO FAR WITH EXTENSIVE CLOUDS ACRS MOST OF CRL IL.

MAIN FCST CHALLENGE RESTS ON TIMING OF FROPA AND THE EFFECTIVE THIS
WL HAVE ON PCPN CHANCES ACRS ILX CWA.

UPR RIDGE CONTINUES TO BE FLATTENED ACRS THE NRN CONUS AS S/WVS FROM
MEAN UPR TROF CONT TO ROTATE ACRS THE TOP. NEXT S/WV APPARENT ON WV
LOOP MOVING THRU SRN ND ATTM. WRLY UPR FLOW AHEAD OF THIS WAVE
BECOMES NWRLY BEHIND. UNTIL WE CAN TAP IN ON THIS NWRLY
FLOW...EXPECT ONLY SLOW SWRD PROGRESSION TO FNT. CONVECTIVE
DEVELOPMENT ALONG THE FNT WL ALSO HELP TO PUSH IT SOUTH.
HOWEVER...ALL MODELS ARE IN AGREEMENT THAT THE FNT WL LINGER ACRS
CRL IL INTO TMRW.

MONITORING SERN IA/NWRN MO FOR POSSIBLE CONVECTIVE DEVELOPENT LATE
THIS AFT/THIS EVE. IF THIS SHLD OCCUR...THIS CONVECTION WLD BE AIDED
OVERNIGHT BY LOW-LVL JET AND WAA OVER WARM FNT AS IT TRACKS EAST
THEN SOUTHEAST INTO SRN IN BY MORN.

ALL THIS SAID...PLAN TO EXTEND MENTION OF PCPN INTO MOSTLY MORN
NORTH...AND DURING DAY WED CRL...INTO EVE SOUTHEAST. THIS WLD COVER
ANY WAA DURING NIGHT AND ANY CONVECTION THAT WLD REFIRE ALONG THE
BOUNDARY IN THE DAYTIME HEATING. ETA SUGGESTS CAPES 3000+ DURING
18Z-00Z TIME FRAME WITH LI/S TO -8. YET TO BE SEEN IF ENOUGH
ATMOSPHERIC RECOVERY TIME WLD BE AVAILABLE BEFORE FROPA TO GENERATE
TSRA...SO WL KEEP POPS IN THE 30-40 RANGE.

BY WED NIGHT/THU TIME FRAME...NWRLY UPR FLOW SETS UP ACRS UPR
MIDWEST. MRF SUGGESTS WEAK S/WVS IN THE NWRLY FLOW MAY BRING LOW
POPS TO IL LATE THIS WEEK AND THIS WEEKEND. HOWEVER...HAVE OPTED TO
KEEP EXTENDED FCST DRY...WITH NUMEROUS UNCERTAINTIES...INCLUDING THE
POSITIONING AND MOVEMENT OF HURRICANE DEBBY.

PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI EB 071/085 067/084 066 81642
PIA EB 069/083 064/082 065 81641
DEC EB 070/084 066/083 066 81642
CMI EB 069/083 065/081 064 81642
MTO EB 071/086 067/084 066 81643
LWV EE 072/088 068/085 067 81643

.ILX...NONE.

PLAHMER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:42 PM CDTSevere Thunderstorm WarningILXScott63 min
Aug 22, 9:19 PM CDTSevere Thunderstorm WarningILXMorgan41 min
Aug 22, 10:52 PM CDTSevere Thunderstorm WarningILXShelby38 min
Aug 22, 11:48 PM CDTSevere Thunderstorm WarningILXClay, Effingham42 min
Aug 23, 3:07 AM CDTSevere Thunderstorm WarningILXMcLean38 min
Aug 23, 6:00 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford60 min
Aug 23, 6:23 PM CDTSevere Thunderstorm WarningILXTazewell52 min
Aug 23, 6:54 PM CDTSevere Thunderstorm WarningILXMcLean66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.